MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION AUTO; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION AUTO; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number FRX500S14
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Code Pneumonia (2011)
Date of Event 11/18/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information alleging an issue related to a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and caused the patient to have pneumonia.The patient was reportedly hospitalized in response to the reported event.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer was previously received information alleging an issue related to a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and caused the patient to have pneumonia.The patient was reportedly hospitalized in response to the reported event.The device was returned to the manufacturer's product investigation laboratory for investigation.An internal visual inspection of the device was completed by the manufacturer.The manufacturer found evidence of white and black unknown contamination (dust like), inconsistent with degraded sound abatement foam, and some very small potential hairs at the air input of the blower box, black contamination at the air outlet of the blower box which is consistent with keratin, white and black unknown contamination (dust like) on the bottom of the blower box which is inconsistent with degraded sound abatement foam, gray (dust-like) unknown contamination inside the blower motor.The manufacturer found no evidence of sound abatement foam degradation/breakdown.The device's event logs were downloaded and reviewed.The manufacturer found no errors logged.The manufacturer concludes the very small potential hairs at the air input of the blower box and black contaminates found at the air outlet were consistent with keratin, white and black dust like contamination were inconsistent with degraded sound abatement foam, gray (dust-like) unknown contamination inside the blower motor.The manufacturer confirmed there was no evidence of sound abatement foam degradation.

Brand Name
DREAMSTATION AUTO
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key12864869
Report Number2518422-2021-07234
Device Sequence Number17249634
Product Code BZD
UDI-Device Identifier00606959043060
UDI-Public00606959043060
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberFRX500S14
Device Catalogue NumberFRX500S14
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2021
Supplement Date Received by Manufacturer11/10/2022
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age77 YR
Patient SexMale